Alert archive / Nevada / Special Weather Statements in 2011
Special Weather Statement, NWS Reno, NV
NWS Reno, NV issued this special weather statement at Aug 6, 2011, 6:23 PM PDT. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2011, 6:23 PM PDT (01:23 UTC)
- Expired
- Aug 6, 2011, 8:00 PM PDT
- In force
- 97 min
- Issued by
- NWS Reno, NV
The radar
The Reno radar (KRGX), 197 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 1.4 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3951 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
704
WWUS85 KREV 070123
SPSREV
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
623 PM PDT SAT AUG 6 2011
CAZ070-NVZ005-070300-
NORTHERN WASHOE COUNTY-SURPRISE VALLEY CALIFORNIA-
623 PM PDT SAT AUG 6 2011
...GUSTY OUTFLOW WINDS AND BLOWING DUST THIS EVENING...
NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING THUNDERSTORMS
IN THE VICINITY OF THE SURPRISE VALLEY IN EASTERN MODOC COUNTY AND
NORTHERN WASHOE COUNTY.
THE PRIMARY THREATS WITH THE STORMS ARE GUSTY OUTFLOW WINDS OF 40
TO 50 MPH AND AREAS BLOWING DUST WITH VISIBILITY DROPPING BELOW 1
MILE. OCCASIONAL LIGHTNING...MODERATE RAIN AND SMALL HAIL ARE ALSO
POSSIBLE THROUGH 8 PM.
* LOCATIONS AFFECTED...HIGHWAY 447 NORTH OF GERLACH...FORT
BIDWELL...EAGLEVILLE...CEDARVILLE...VYA AND THE SHELDON NATIONAL
WILDLIFE REFUGE.
&&
LAT...LON 4198 11931 4135 11929 4090 11932 4093 11993
4105 12001 4118 12001 4119 12006 4127 12013
4143 12017 4189 12020 4198 12011 4201 12001
4201 11938
TIME...MOT...LOC 0114Z 249DEG 5KT 4125 11968
$$
BRONGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:29 PM PDT, 4 hours 54 minutes earlier.
Area forecast discussion, Aug 6, 1:29 PM PDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 129 PM PDT SAT AUG 6 2011 .SHORT TERM... INSTBY ASSOCIATED WITH WEAK SHORTWAVE NEAR THE OREGON COAST AND LIFT PROVIDED BY 80-90 KT UPPER LEVEL JET STREAK MOVING ACROSS CNTRL CA-CNTRL NV TONIGHT WILL KEEP THE POTENTIAL FOR A FEW TSTMS IN PLACE FOR PARTS OF NERN CA-NWRN NV THIS EVENING AND OVERNIGHT. CUMULUS HAS BEGUN TO FORM OVER NRN LASSEN AND NWRN WASHOE COUNTIES DURING THE PAST HOUR. WITH FAVORABLE CONVECTIVE PARAMETERS SUCH AS HIGH LEVEL TOTALS OVER 30 AND A LOW LEVEL THETA-E MAXIMUM IN PLACE...THE MENTION OF TSTMS WILL BE MAINTAINED THRU THIS EVENING FOR NRN LASSEN COUNTY AND CARRIED THRU THE OVERNIGHT HOURS FOR THE SURPRISE VALLEY AND NWRN NV. THERE IS A MORE MARGINAL POTENTIAL FOR A FEW ELEVATED TSTM CELLS IN NRN PERSHING COUNTY BTWN 06-12Z AS THE JET STREAK MOVES ACROSS CNTRL NV BUT WILL BE ACCOMPANIED BY WEAKER INSTBY. FARTHER SOUTH IN MINERAL AND MONO COUNTIES...INCREASED 500 MB MOISTURE WILL PRODUCE LATE DAY CUMULUS BUT WITH WARMER AIR ALOFT AND WEAKER HIGH LEVEL LAPSE RATES THE THREAT OF TSTMS IS QUITE SLIM. FROM SUNDAY THRU TUESDAY...DRY AND STABLE CONDITIONS WILL PREVAIL ACROSS THE REGION AS TROF OFF THE WEST COAST WEAKENS...LEAVING BEHIND A WEAK WEST FLOW ALOFT WITH EAST-WEST ORIENTED RIDGE AXIS PERSISTING NEAR THE US-MEXICO BORDER. LITTLE TO NO CLOUD COVER IS EXPECTED WHILE MAX TEMPS REMAIN NEAR SEASONAL NORMALS IN THE LOWER- MID 90S FOR MOST WRN NV VALLEYS AND AROUND 80 DEGREES IN THE TAHOE BASIN. COMMON LEE SIDE ZEPHYR TYPE BREEZES WITH GUSTS OF 25-30 MPH ARE EXPECTED IN FAR WRN NV FOR SUN-MON...FOLLOWED BY A LIGHTER WEST BREEZE BY TUESDAY AS PRESSURE GRADIENT WEAKENS. MJD .LONG TERM...WEDNESDAY THROUGH SATURDAY... MODELS IN GENERAL GOOD AGREEMENT DURING THIS TIME FRAME WITH TROUGH WEAKENING AND HEIGHTS RISING SLIGHTLY IN RESPONSE. THE ECMWF IS STRONGEST WITH WESTWARD MOVEMENT AND AMPLIFICATION OF RIDGE WHICH WOULD PUSH TEMPERATURES OVER 100 DEGREES IN SOME WESTERN NV LOCATIONS. FAVORED A SLIGHTLY MORE TEMPERED WARMING TREND PER THE GFS DUE TO PERSISTENT EAST PACIFIC TROUGH PATTERN THIS SUMMER. MODELS SHOW INDICATION OF TROUGH RELOADING AS ADDITIONAL ENERGY DROPS SOUTHWARD FROM THE GULF OF ALASKA LATE NEXT WEEKEND INTO EARLY THE FOLLOWING WEEK (DAYS 8-14). FEW CHANGES WERE MADE TO ONGOING FORECAST WHICH SUPPORTS A SLIGHT WARMING DURING PERIOD AND SOME INCREASE IN AFTERNOON/EVENING CUMULUS SOUTH OF HIGHWAY 50 BY THU-SAT. RIGHT NOW IT APPEARS TOO DRY AND STABLE TO REALIZE DEEP ENOUGH CONVECTION FOR THUNDERSTORMS. TYPICAL LATE AFTERNOON AND EVENING ZEPHYR BREEZES ALONG THE EASTERN SIERRA. OTHERWISE LIGHT WIND PATTERN. HOHMANN && .AVIATION... VFR WITH TYPICAL LATE DAY WIND GUSTS TO 20-25KT. MOS GUIDANCE DOES NOT INDICATE ANY FOG POTENTIAL FOR KTRK THE NEXT COUPLE OF NIGHTS AS UPPER JET ALOFT AND DRY AIR PERSIST OVER REGION. HOHMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Aug 6, 5:46 PM PDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 546 PM PDT SAT AUG 6 2011 CAZ071-NVZ005-070145- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- 546 PM PDT SAT AUG 6 2011 ...BLOWING DUST POSSIBLE ALONG HIGHWAY 447 THROUGH 630 PM... AT 545 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A THUNDERSTORM OVER LASSEN COUNTY...18 MILES NORTHEAST OF TERMO AND MOVING EAST AT 10 MPH. AS THIS THUNDERSTORM DIMINISHES...OUTFLOW WINDS OF 40 TO 50 MPH MAY PRODUCE AN AREA OF BLOWING DUST ALONG HIGHWAY 447 FROM THE LASSEN-WASHOE COUNTY LINE...SOUTH THROUGH DUCK FLAT AND INTO THE BUFFALO HILLS IN NORTHERN WASHOE COUNTY. VISIBILITY MAY DROP TO 1 MILE OR LESS IN AREAS OF BLOWING DUST. STRONG WINDS ALONG HIGHWAY 447 WILL PRODUCE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES THROUGH 630 PM. && LAT...LON 4123 11992 4087 11952 4087 12022 4105 12025 TIME...MOT...LOC 0040Z 262DEG 10KT 4097 12011 BRONG
Special weather statement, Aug 6, 6:23 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
623 PM PDT SAT AUG 6 2011
CAZ070-NVZ005-070300-
NORTHERN WASHOE COUNTY-SURPRISE VALLEY CALIFORNIA-
623 PM PDT SAT AUG 6 2011
...GUSTY OUTFLOW WINDS AND BLOWING DUST THIS EVENING...
NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING THUNDERSTORMS
IN THE VICINITY OF THE SURPRISE VALLEY IN EASTERN MODOC COUNTY AND
NORTHERN WASHOE COUNTY.
THE PRIMARY THREATS WITH THE STORMS ARE GUSTY OUTFLOW WINDS OF 40
TO 50 MPH AND AREAS BLOWING DUST WITH VISIBILITY DROPPING BELOW 1
MILE. OCCASIONAL LIGHTNING...MODERATE RAIN AND SMALL HAIL ARE ALSO
POSSIBLE THROUGH 8 PM.
* LOCATIONS AFFECTED...HIGHWAY 447 NORTH OF GERLACH...FORT
BIDWELL...EAGLEVILLE...CEDARVILLE...VYA AND THE SHELDON NATIONAL
WILDLIFE REFUGE.
&&
LAT...LON 4198 11931 4135 11929 4090 11932 4093 11993
4105 12001 4118 12001 4119 12006 4127 12013
4143 12017 4189 12020 4198 12011 4201 12001
4201 11938
TIME...MOT...LOC 0114Z 249DEG 5KT 4125 11968
BRONGThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:46 PM PDT | Special Weather Statement | REV | Washoe | 59 min |
Nearby
Special Weather Statements in Nevada, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.